MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The olympus representative reported on behalf of the customer that the impermeable marker at the tip of the single use guide sheath fell off into the patient's body during the therapeutic endobronchial ultrasound using guide-sheath (ebus-gs) procedure.The dislodged part was most likely left behind in the patient's body.Additionally, the doctor who used the device pointed out that the guide sheath felt longer than usual.An approach was made with a new similar device however, it was difficult and the procedure was not completed.Since a diagnosis was already obtained, the user gave up early without overdoing it.An additional operation was carried out as originally planned without a relationship to this event.Follow up imaging was not performed to determine the status of the foreign body left in the patient.The current condition of the patient is unknown.
 
Additional Manufacturer Narrative
The device was returned and evaluated (except for the x-ray opaque chip as it was left in the patient's body), and the customers allegations were confirmed.The position where the x-ray opaque chip had been fixed was confirmed by the fixation marks left on the tube, but no abnormalities were found.The total length of the guide sheath was 30mm longer.Approximately 200mm, 600mm, and 700mm from the tip of the guide sheath were crushed.The tube was tapered and extended from the tip with a range of about 500mm to 700mm.The guide sheath was combined with olympus biopsy forceps, and the biopsy forceps protruded from the tip of the tube, but the protrusion length was shorter than that of regular products.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the root cause could not be determined.However, the reported issue likely occurred by the following mechanism: when the inductor was inserted, the tip of the inductor was in a bent state.The inductor joint was caught on the x-ray opaque tip.The actuator was moved forward and backward while the joint of the inductor was caught by the x-ray opaque tip, and the guide sheath was pulled in the pulling direction.The x-ray opaque tip was pushed and pulled while being caught by the inductor, and the position of the x-ray opaque tip was displaced.Since the x-ray opaque tip was slanted with respect to the tube, when the inductor was projected, it was caught by the x-ray opaque tip and fell off.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿when inserting a treatment instrument or ultrasound probe into the guide sheath outside the endoscope, when inserting a treatment instrument or ultrasound probe into the guide sheath inserted into the endoscope, or when inserting a treatment instrument or ultrasound probe into the guide sheath inserted into the endoscope, inserting a treatment instrument or ultrasound probe into the guide sheath when advancing and retracting the probe, or when pulling out a treatment instrument or ultrasound probe from the guide sheath, keep the tip of the inductor straight in the case of an inductor, and close the cup of the biopsy forceps in the case of biopsy forceps.If you are using a cytology brush, pull the brush part into the tube and do it slowly.If you feel any abnormal binding or resistance, do not push the treatment tool or ultrasound probe out of the tip of the guide sheath and stop using it immediately.[the x-ray opaque tip of the guide sheath may become misaligned or fall off.]¿ ¿when using a guide sheath, etc., do not angle the endoscope too strongly.If the ultrasonic probe or treatment tool inserted into the guide sheath is difficult to insert into or pull out from the endoscope due to large resistance, the ultrasound probe or treatment tool cannot be pulled out from the guide sheath.If so, return the angle of the endoscope to a point where it can be inserted and withdrawn without difficulty.If the guide sheath, ultrasound probe or treatment tool, and endoscope are still not pulled out, pull them out from the patient.[the x-ray opaque tip of the guide sheath may become misaligned or fall off.Or other damage to the equipment may occur.]¿ ¿when inserting an ultrasound probe or treatment instrument into a guide sheath inserted into an endoscope, move the guide sheath slowly within the field of view of the endoscope or under x-ray fluoroscopy to ensure that the x-ray opaque tip inside the guide sheath make sure that there are no abnormalities such as misalignment or dislodging each time before inserting.If any abnormality is suspected, discontinue use.¿ ¿after the guide sheath is withdrawn from the endoscope, regardless of whether the guide sheath is reinserted into the endoscope, the tube may buckle or tear, and the x-ray opaque tip may become misaligned or fall out.Please check every time that there are no abnormalities.Do not use it if any abnormality is suspected.If the x-ray opaque chip has fallen off, check to see if it has fallen inside the body.¿ ¿when inserting the treatment instrument into the guide sheath, if there is significant resistance, do not force it.Also, do not insert the biopsy forceps with the cup open or the cytology brush with the brush part protruding from the tube.Doing so may cause damage to the endoscope and this product.¿ ¿do not operate the gs stopper with excessive force.This may lead to perforation, major bleeding, mucous membrane damage, etc., or the guide sheath may collapse or bend, leading to damage to the product.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17855874
Report Number9614641-2023-01444
Device Sequence Number6830712
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number35K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale